Kansas, 2004

Tornado in Kansas, May 26, 2004

May 26, 2004 · NWS EAX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$70,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 26, 2:21 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, May 26, 2:21 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...COR FOR TYPOS
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT WED MAY 26 2004

.DISCUSSION...

MAIN CONCERN OVERNIGHT IS PRECIP CHANCES. WARM FRONT IS LOCATED JUST
TO THE SOUTH OF THE FORECAST AREA. MOIST TROPICAL FETCH IS PUSHING
ACROSS THE FRONT. DISTURBANCES ARE HARD TO SEE IN THE WATER VAPOR
LOOP...HOWEVER MODELS SHOW LIFT DEVELOPING ON THE 310K ISENTROPIC
SURFACE. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP DURING THE
EVENING HOURS AND CONTINUE INTO THE OVERNIGHT...MAINLY SOUTHEAST OF
A LINE FROM KANSAS CITY TO KIRKSVILLE. MODELS SHOW BEST LIFT PUSHING
EAST OF THE AREA FAIRLY QUICKLY. PRECIPITABLE WATER VALUES ARE FROM
1 TO 1.3 INCHES ACROSS THE AREA. THE GROUND IS ALREADY SATURATED SO
ANY THUNDERSTORMS WHICH DEVELOP HAVE THE POTENTIAL TO CAUSE FLASH
FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI...WHERE FLASH FLOOD
GUIDANCE VALUES ARE UNDER 1 INCH. HAVE THEREFORE POSTED A FLASH
FLOOD WATCH FOR MOST OF THE CENTRAL MISSOURI COUNTIES WITHIN THE
FORECAST AREA. CONTINUED THE WATCH THROUGH THURSDAY MORNING TO CATCH
ANY LINGERING PRECIP ALTHOUGH BEST CHANCE FOR PRECIP IS DURING THE
OVERNIGHT HOURS.

NRR

FOR THE REMAINDER OF THE WEEK AND THROUGH THE HOLIDAY WEEKEND THERE
ARE MANY CONCERNS. THE FOCUS WILL BE PLACED ON OUR THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL.

THE MIDWEST CONTINUES TO BE DOMINATED BY A LARGE TROUGH IN CENTRAL
CANADA...AND A CUTOFF LOW OVER SOUTHERN CALIFORNIA/NORTHERN BAJA.
WITH THESE FEATURES IN PLACE IT HAS ALLOWED A SPLIT FLOW TO PREVAIL
ACROSS THE NATION...WITH THE SOUTHERN STREAM POINTED RIGHT ACROSS
KANSAS AND MISSOURI. ABUNDANT MOISTURE CONTINUES TO BE PUMPED INTO
OUR AREA BY THE SOUTHERN STREAM...AS EVIDENT ON WATER VAPOR IMAGERY.
THE PREVAILING UPPER LEVEL WINDS HAVE BEEN VERY ZONAL AS A RESULT OF
THE TWO DOMINATING FEATURES. THIS HAS HELPED KEEP A SURFACE BOUNDARY
ROOTED OVER SOUTHERN MISSOURI...AND ALLOWED AN ABUNDANCE OF
THUNDERSTORMS TO TRAIN ACROSS SECTIONS OF CENTRAL MISSOURI.

FOR THURSDAY...A VORT LOBE WILL ROTATE UNDER THE CENTRAL CANADIAN
TROUGH...AND ORGANIZE A COLD FRONT IN THE UPPER MIDWEST. THE MODELS
ARE IN FAIRLY GOOD AGREEMENT IN PUSHING THE FRONT THROUGH OUR AREA
THURSDAY MORNING/AFTERNOON. BOTH THE GFS AND ETA KEEP THE PRECIP TO
OUR SOUTH AND EAST DURING THE AFTERNOON. THIS LOOKS LIKE A RESULT
OF THE QUICKER INTRODUCTION OF DRY NORTHWEST WINDS AT H8 LEVEL
BEHIND THE SURFACE FRONT. ADDITIONALLY...THE FASTER FRONT MOVEMENT
ALSO IMPLIED THAT THE UPPER LEVEL FORCING AND AFTERNOON HEATING
WOULD INITIATE THE CONVECTIVE ACTIVITY JUST OUTSIDE OUR AREA.
HOWEVER WITH THE MESO-ETA SHOWING SURFACE BASED CAPE FROM 3000-4000
J/KG DURING THE AFTERNOON HOURS...AND LITTLE TO NO CIN...I HAVE LEFT
OUR CHANCE OF THUNDERSTORMS IN FOR AREAS FROM KANSAS CITY TO
KIRKSVILLE AND POINTS SOUTH. THE SEVERE THREAT APPEARS TO BE
ISOLATED DUE TO A LACK OF ANY GOOD FOCUSING FEATURES OVER OUR
AREA...THOUGH THE BEST CHANCE FOR ANY THAT OCCUR WOULD BE ACROSS
CENTRAL MISSOURI.

ON FRIDAY THE CUTOFF LOW...THAT IS CURRENTLY IN SOUTHERN
CALIFORNIA...WILL WING ITS WAY THROUGH THE SOUTHERN MIDWEST. THIS IS
AS A RESULT OF AN EAST PACIFIC TROUGH THAT WILL BE DIGGING INTO THE
WEST COAST. A SHORTWAVE RIDGE ACCOMPANYING THE LOW...SHOULD KEEP
MOST OF THE PRECIPITATION SUPPRESSED TO OUR SOUTH. THEREFORE WE
CONTINUE TO CARRY ONLY SLIGHT CHANCE POPS FOR FRIDAY.

FOR THE HOLIDAY WEEKEND...UNSETTLED AND POTENTIALLY SEVERE WEATHER
WILL USHER IN THE SUMMER MONTHS. THE TROUGH MOVING INTO THE WEST
COAST THURSDAY AND FRIDAY...WILL PUSH INTO THE ROCKY MOUNTAINS WITH
A LEE SIDE SURFACE LOW SPINNING UP ACROSS THE HIGH PLAINS. THIS WILL
MOVE A WARM FRONT NORTH THROUGH KANSAS AND MISSOURI SATURDAY. THE
BEST CHANCE FOR ACTIVITY WOULD ARRIVE SATURDAY AFTERNOON...WITH THE
SURFACE HEATING...AND AGAIN SATURDAY NIGHT AS THE LOW LEVEL JET GETS
GOING. FOR SATURDAY AFTERNOON AND EARLY EVENING THE ETA FORECASTS
HELICITY VALUES IN THE 300+ M2/S2 RANGE. THIS IS MORE THAN ENOUGH
TO SUPPORT ROTATING SUPERCELLS THAT COULD PRODUCE LARGE
HAIL...DAMAGING WINDS AND TORNADOS. HOWEVER BOTH THE ETA AND GFS
INDICATE THAT AVAILABLE MOISTURE COULD BE SKETCHY...THUS LIMITING
THE EXTENT OF THE SEVERE WEATHER. GIVEN THE VARIABILITY IN THE
MODELS THIS FAR OUT...THIS WILL REQUIRE CAREFUL MONITORING OVER THE
UPCOMING DAYS.

ON SUNDAY THE TROUGH WILL PUSH OUT OF THE ROCKIES INTO THE CENTRAL
PLAINS...PUSHING THE SURFACE LOW TOWARDS THE GREAT LAKES AND THE
COLD FRONT THROUGH KANSAS AND MISSOURI. AVAILABLE MOISTURE WILL NOT
BE A PROBLEM ON SUNDAY. THE LATEST MID RANGE MODEL RUNS CONTINUE TO
SHOW THE FRONT MOVING THROUGH LATE SUNDAY AFTERNOON AND EVENING.
SHEAR PROFILES INDICATE THAT WIDESPREAD SEVERE THUNDERSTORMS WITH
HAIL...WINDS AND THE POSSIBILITY OF TORNADOS WILL EXIST.

FOR MONDAY...PREVAILING WISDOM INDICATES THAT THE FRONT SHOULD SLOW
DOWN SUNDAY NIGHT AS THE UPPER LEVEL TROUGH BECOMES NEGATIVELY
TILTED AND A JET STREAK DIGS IN UNDER IT. THEREFORE...I HAVE KEPT A
CHANCE OF THUNDERSTORMS INTO MONDAY BASED ON THE IDEA OF A SLOWER
FRONT.

CUTTER

&&

.PREVIOUS DISCUSSION...

131 PM...
LOWERED EXPECTED HIGHS ACROSS CENTRAL MISSOURI. SCATTERED SHOWERS
AND THUNDERSTORMS FROM THIS MORNING HELD TEMPS DOWN...AND ABUNDANT
CLOUDS HAVE KEPT AREA FROM WARMING. STILL EXPECT SOME WARMING AS
SURFACE WARM FRONT INCHES NORTH AND BREAKS IN THE CLOUDS OCCUR. HAVE
ALSO MAINTAINED A CHANCE FOR PRECIP MAINLY SOUTHEAST OF A LINE FROM
KANSAS CITY TO KIRKSVILLE AS INSTABILITY INCREASES NEAR THE FRONT.

NRR

210 AM WED...
PERIODIC THREATS OF SHOWERS AND THUNDERSTORMS THE NEXT COUPLE OF
DAYS AS BRISK WEST TO WEST SOUTHWEST UPPER FLOW WILL CONTINUE. WEAK
SHORTWAVES CONTINUE TO BE SLIDE QUICKLY ENE AS STRONG H3 JET PRESENT
FROM NRN BAJA TO THE CENTRAL PLAINS. SHORTWAVE EXITING THE FOUR
CORNERS AREA WILL HAVE AN IMPACT MAINLY ACROSS THE SOUTHERN ZONES
THIS AFTERNOON AND WILL PROVIDE A THREAT OF SHOWERS AND
THUNDERSTORMS. THE GREATEST THREAT WILL BE ACROSS THE SOUTHERN ZONES
WHERE THE GREATEST FORCING AND MOISTURE EXISTS. A FEW STORMS MAY
PRODUCE BRIEF HEAVY RAINFALL AND SMALL HAIL ACROSS THE SOUTHERN
ZONES. ALTHOUGH...FLASH FLOOD AND HEADWATER GUIDANCE RATHER LOW...DO
NOT EXPECT WIDESPREAD HEAVY RAINFALL AS THE GREATEST AREAL QPF IS
EXPECTED ACROSS EXTREME SOUTHERN MISSOURI.

MEANWHILE...ISENTROPIC LIFT IN WESTERN NEBRASKA TO CENTRAL KANSAS IS
TRIGGERING SCATTERED SHOWERS EARLY THIS MORNING. THIS DEPICTED WELL
ON THE MESOETA. HOWEVER...MESOETA SUGGEST THAT THE ISENTROPIC LIFT
TO DIMINISH AND BECOME VERY WEAK TO NIL ACROSS THE NORTHERN ONE HALF
OF THE CWA BY AROUND DAYBREAK. THE ISENTROPIC LIFT ON THE 300-305
THETA SURFACE STILL WEAK THIS MORNING ACROSS THE SOUTHERN ONE HALF
OF THE CWA...HOWEVER INSTABILITY WITHIN THIS LAYER SUGGESTS THAT
CHANCE POPS STILL WARRANTED.

BY TONIGHT...SHORTWAVE HAS EXITED THE REGION WITH WEAK SUBSIDENCE
DURING THE EVENING HOURS. AFTER MIDNIGHT...WEAK TO MODERATE
ISENTROPIC LIFT IS NOTED ONCE AGAIN. HOWEVER...CONDENSATION
PRESSURE DEFICITS ARE AROUND 100 UNTIL YOU APPROACH 700 MB. ELEVATED
CONVECTION AROUND THIS LEVEL POSSIBLE AFTER MIDNIGHT. STEEP
H7-H5 LAPSE RATES AND WEAK TO MODERATE INSTABILITY FROM 800 TO 700
MB SUGGEST THE POTENTIAL FOR THUNDERSTORMS. CANNOT RULE OUT THE
THREAT OF SMALL HAIL.

DURING THE DAY ON THURSDAY...UPPER TROUGH OVER THE NORTHERN PLAINS
BEGINS TO DROP A LITTLE SOUTH TOWARD THE WESTERN GREAT LAKES AND
UPPER MISSISSIPPI VALLEY. SHORTWAVE MOVING THROUGH THE NORTHERN
BRANCH TROUGH WILL PUSH ANOTHER WEAK COLD FRONT SOUTHEAST ACROSS THE
CWA. MESOETA A LITTLE QUICKER THAN THE GFS...BUT THE DIFFERENCE IS
SMALL. EXPECT THE FRONT TO MOVE INTO THE SE ONE THIRD OF THE CWA
DURING MAX HEATING...THEREFORE WILL ADD A THREAT OF SHOWERS AND
THUNDERSTORMS. MESOETA SUGGEST THAT AROUND 3000 J/KG
PRESENT...HOWEVER BELIEVE THAT THE MESOETA IS A LITTLE TOO QUICK
WITH THE MOISTURE RETURN. NEVERTHELESS...SUFFICIENT INSTABILITY AND
SFC-6KM SHEAR TO PROVIDE THREAT OF AN ISOLATED SEVERE THUNDERSTORMS
MAINLY ACROSS THE FAR SOUTHERN PORTIONS OF THE CWA. CONVERGENCE
ALONG THE BOUNDARY RATHER WEAK WITH LITTLE UPPER SUPPORT...SO DO NOT
EXPECT WIDESPREAD SEVERE WEATHER.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH UNTIL NOON CDT THURSDAY FOR ZONES
MOZ038>040...MOZ043>046...MOZ053>054.
Hazardous weather outlook, May 26, 11:49 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT WED MAY 26 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271100-

...FLOODING REMAINS POSSIBLE OVERNIGHT INTO THURSDAY...
...SIGNIFICANT SEVERE WEATHER POSSIBLE ON SUNDAY WITH LARGE HAIL AND
DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON INTO THE
OVERNIGHT HOURS...MAINLY SOUTHEAST OF A LINE FROM KANSAS CITY TO
KIRKSVILLE. ANY THUNDERSTORMS WHICH DEVELOP MAY CONTAIN HEAVY
RAINFALL AND POSSIBLY SMALL HAIL. A FEW OF THE STORMS MAY BE SEVERE
WITH HAIL UP TO ONE INCH IN DIAMETER. THIS IS IN RESPONSE TO AN
UPPER LEVEL DISTURBANCE MOVING ACROSS A SLOWLY NORTHWARD MOVING WARM
FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH EASTERN KANSAS AND
MISSOURI ON THURSDAY. THE FRONT MAY TRIGGER THUNDERSTORMS SOUTHEAST
OF A LINE FROM KIRKSVILLE TO KANSAS CITY. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREA FOR
ANY SEVERE THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM MACON TO
WARRENSBURG TO PAOLA.

ON SATURDAY...A WARM FRONT WILL MOVE RAPIDLY NORTH ACROSS MISSOURI AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE ROCKY MOUNTAIN
REGION. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A
FEW SEVERE THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING
HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
ON SUNDAY...A COLD FRONT OR DRY LINE WILL MOVE INTO EASTERN KANSAS
AND EXTREME WESTERN MISSOURI LATE IN THE AFTERNOON AND EVENING. A
WARM AND MOIST UNSTABLE AIRMASS WILL BE IN PLACE IN ADVANCE OF THE
FRONT...WHICH WILL MAKE SEVERE THUNDERSTORMS POSSIBLE ACROSS THE
OUTLOOK AREA BY THE LATE AFTERNOON OR EVENING HOURS SUNDAY. LARGE
HAIL AND DAMAGING WINDS WILL LIKELY ACCOMPANY THE THUNDERSTORMS...
HOWEVER WITH SIGNIFICANT SHEAR...A FEW TORNADOES ARE POSSIBLE.

ADDITIONALLY...THE RECENT ABUNDANT RAINFALL HAS MADE FLASH FLOOD
GUIDANCE VALUES QUITE LOW FOR MOST LOCATIONS WITHIN THE OUTLOOK AREA.
THIS SHOULD CONTINUE THROUGH THE WEEKEND. RAINFALL WITH THE THURSDAY
AND SATURDAY STORMS MIGHT NOT BE SUFFICIENT TO CAUSE WIDE SPREAD
FLOODING...HOWEVER HEAVY RAIN FROM INDIVIDUAL STORMS COULD PRODUCE
LOCALIZED FLOODING. FOR SUNDAY THE COVERAGE OF THE THUNDERSTORM
ACTIVITY WILL BE SUFFICIENT ENOUGH THAT WIDE SPREAD FLOODING COULD BE
A PROBLEM ACROSS THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON SOUTHEAST OF A
LINE FROM KANSAS CITY TO KIRKSVILLE...AND AGAIN OVER THE WEEKEND
ACROSS THE ENTIRE OUTLOOK AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

In the hours before

Local storm report, May 26, 3:13 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     3 SW PRINCETON          40.37N 93.63W
05/24/2004                   MERCER             MO   LAW ENFORCEMENT

            TREES AND LINES DOWN

&&
Local storm report, May 26, 3:15 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CLYDE                   40.27N 94.67W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

            TREES AND LINES DOWN

&&
Special weather statement, May 26, 4:02 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT WED MAY 26 2004

KSZ057-103>105-MOZ028>033-037>040-043>046-271100-
CARROLL MO-CASS MO-CHARITON MO-CLAY MO-COOPER MO-HOWARD MO-
JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-
MIAMI KS-PETTIS MO-PLATTE MO-RANDOLPH MO-RAY MO-SALINE MO-
WYANDOTTE KS-
502 AM CDT WED MAY 26 2004

THE SEVERE THUNDERSTORM WATCH 306 WILL BE ALLOWED TO EXPIRE AT 500
AM CDT FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

CARROLL...CASS...CHARITON...CLAY...COOPER...HOWARD...JACKSON...
JOHNSON...LAFAYETTE...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE.

IN KANSAS:

JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE.

DB
Special weather statement, May 26, 7:38 PM CST, 37 minutes before
KSZ060-MOZ053-054-270700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 304...
IN EFFECT UNTIL 2 AM CDT THURSDAY MORNING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN KANSAS:

LINN

IN MISSOURI:

BATES...HENRY

INCLUDING THE CITIES OF MOUND CITY KANSAS...BUTLER AND CLINTON
MISSOURI.

PC

The radar

The Pleasant Hill radar (KEAX), 87 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Linn

When
May 26, 8:15 PM CST to 8:25 PM CST
Where
Linn County, 3 mi NNE of Prescott
Rating
F1
Path length
5.5 mi
Path width
400 yd
Injuries
2 direct, 0 indirect
Property damage
$70,000
Reported by
LAW ENFORCEMENT
Coordinates
38.100, -94.683

Mobile home and old one room school house destroyed.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyThe tornado archive for Kansas, 2004Warnings in Kansas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400249.